doi: 10.3934/cpaa.2021160
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Partial regularity result for non-autonomous elliptic systems with general growth

1. 

Dipartimento di Ingegneria Industriale e Scienze Matematiche, Università Politecnica delle Marche, via brecce bianche 12, 60131 Ancona, Italy

2. 

Dipartimento di Matematica e Applicazioni "R. Caccioppoli", Università degli Studi di Napoli Federico II, via Cinthia, 80126 Napoli, Italy

* Corresponding author

Received  February 2021 Revised  April 2021 Early access September 2021

In this paper we prove a partial Hölder regularity result for weak solutions
$ u:\Omega\to \mathbb{R}^N $
,
$ N\geq 2 $
, to non-autonomous elliptic systems with general growth of the type:
$ \begin{equation*} -{\rm{div}} a(x, u, Du) = b(x, u, Du) \quad \;{\rm{ in }}\; \Omega. \end{equation*} $
The crucial point is that the operator
$ a $
satisfies very weak regularity properties and a general growth, while the inhomogeneity
$ b $
has a controllable growth.
Citation: Teresa Isernia, Chiara Leone, Anna Verde. Partial regularity result for non-autonomous elliptic systems with general growth. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021160
References:
[1]

V. Bögelein, Partial regularity for minimizers of discontinuous quasi–convex integrals with degeneracy, J. Differ. Equ., 252 (2012), 1052-1100.  doi: 10.1016/j.jde.2011.09.031.  Google Scholar

[2]

V. BögeleinF. DuzaarJ. Habermann and C. Scheven, Partial Hölder continuity for discontinuous elliptic problems with VMO–coefficients, Proc. Lond. Math. Soc., 103 (2011), 371-404.  doi: 10.1112/plms/pdr009.  Google Scholar

[3]

D. Breit and A. Verde, Quasiconvex variational functionals in Orlicz–Sobolev spaces, Ann. Mat. Pura Appl., 192 (2013), 255-271.  doi: 10.1007/s10231-011-0222-1.  Google Scholar

[4]

P. Celada and J. Ok, Partial regularity for non–autonomous degenerate quasi–convex functionals with general growth, Nonlinear Anal., 194 (2020), 111473, 36 pp. doi: 10.1016/j.na.2019.02.026.  Google Scholar

[5]

E. De Giorgi, Frontiere orientate di misura minima Seminario di Matematica della, in Scuola Normale Superiore di Pisa, Editrice Tecnico Scienti ca, Pisa, 1961.  Google Scholar

[6]

L. Diening and F. Ettwein, Fractional estimates for non-differentiable elliptic systems with general growth, Forum Math., 20 (2008), 523-556.  doi: 10.1515/FORUM.2008.027.  Google Scholar

[7]

L. Diening and C. Kreuzer, Linear convergence of an adaptive finite element method for the $p$-Laplacian equation, SIAM J. Num. Anal., 46 (2008), 614-638.  doi: 10.1137/070681508.  Google Scholar

[8]

L. DieningD. LengelerB. Stroffolini and A. Verde, Partial regularity for minimizer of quasi-convex functional with general growth, SIAM J. Math. Anal., 44 (2012), 3594-3616.  doi: 10.1137/120870554.  Google Scholar

[9]

L. DieningB. Stroffolini and A. Verde, Everywhere regularity of functionals with $\phi$-growth, Manuscripta Math., 129 (2009), 449-481.  doi: 10.1007/s00229-009-0277-0.  Google Scholar

[10]

L. DieningB. Stroffolini and A. Verde, The $\varphi$-harmonic approximation and the regularity of $\varphi$-harmonic maps, J. Differ. Equ., 253 (2012), 1943-1958.  doi: 10.1016/j.jde.2012.06.010.  Google Scholar

[11]

P. Di GironimoL. Esposito and L. Sgambati, A remark on $L^{2, \lambda}$ regularity for minimizers of quadratic functionals, Manuscripta Math., 113 (2004), 143-151.  doi: 10.1007/s00229-003-0429-6.  Google Scholar

[12]

F. Duzaar and J. F. Grotowski, Optimal interior partial regularity for nonlinear elliptic systems: The method of $\mathcal{A} $-harmonic approximation, Manuscripta Math., 103 (2000), 267-298.  doi: 10.1007/s002290070007.  Google Scholar

[13]

F. DuzaarJ. F. Grotowski and M. Kronz, Regularity of almost minimizers of quasi–convex variational integrals with subquadratic growth, Ann. Mat. Pura Appl., 184 (2005), 421-448.  doi: 10.1007/s10231-004-0117-5.  Google Scholar

[14]

F. Duzaar and M. Kronz, Regularity of $\omega$-minimizers of quasi-convex variational integrals with polynomial growth, Differ. Geom. Appl., 17 (2002), 139-152.  doi: 10.1016/S0926-2245(02)00104-3.  Google Scholar

[15]

F. Duzaar and G. Mingione, The $p$-harmonic approximation and the regularity of $p$-harmonic maps, Calc. Var. Partial Differ. Equ., 20 (2004), 235-256.  doi: 10.1007/s00526-003-0233-x.  Google Scholar

[16]

F. Duzaar and G. Mingione, Harmonic type approximation lemmas, J. Math. Anal. Appl., 352 (2009), 301-335.  doi: 10.1016/j.jmaa.2008.09.076.  Google Scholar

[17]

M. Foss and G. Mingione, Partial continuity for elliptic problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 471-503.  doi: 10.1016/j.anihpc.2007.02.003.  Google Scholar

[18]

E. Giusti and M. Miranda, Sulla regolarità delle soluzioni deboli di una classe di sistemi ellittici quasilineari, Arch. Ration. Mech. Anal., 31 (1968/69), 173-184.  doi: 10.1007/BF00282679.  Google Scholar

[19]

C. Goodrich, G. Scilla and B. Stroffolini, Partial Hölder continuity for minimizers of discontinuous quasiconvex integrals with VMO coefficients and general growth, preprint, 2021. Google Scholar

[20]

T. IserniaC. Leone and A. Verde, Partial regularity results for asymptotic quasiconvex functionals with general growth, Ann. Acad. Sci. Fenn. Math., 41 (2016), 817-844.  doi: 10.5186/aasfm.2016.4155.  Google Scholar

[21]

J. Kristensen and G. Mingione, The singular set of minima of integral functionals, Arch. Ration. Mech. Anal., 180 (2006), 331-398.  doi: 10.1007/s00205-005-0402-5.  Google Scholar

[22]

J. Kristensen and G. Mingione, The singular set of Lipschitzian minima of multiple integrals, Arch. Ration. Mech. Anal., 184 (2007), 341-369.  doi: 10.1007/s00205-006-0036-2.  Google Scholar

[23]

J. Kristensen and G. Mingione, Boundary regularity in variational problems, Arch. Ration. Mech. Anal., 198 (2010), 369-455.  doi: 10.1007/s00205-010-0294-x.  Google Scholar

[24]

G. M. Lieberman, Boundary regularity for solutions of degenerate parabolic equations, Nonlinear Anal., 14 (1990), 501-524.  doi: 10.1016/0362-546X(90)90038-I.  Google Scholar

[25]

P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions, Arch. Rational Mech. Anal., 105 (1989), 267-284.  doi: 10.1007/BF00251503.  Google Scholar

[26]

P. Marcellini, Regularity and existence of solutions of elliptic equations with $p, q$–growth conditions, J. Differ. Equ., 90 (1991), 1-30.  doi: 10.1016/0022-0396(91)90158-6.  Google Scholar

[27]

P. Marcellini, Everywhere regularity for a class of elliptic systems without growth conditions, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 23 (1996), 1-25.   Google Scholar

[28]

C. B. Morrey, Quasi–convexity and the lower semicontinuity of multiple integrals, Pacific J. Math., 2 (1952), 25-53.   Google Scholar

[29]

J. Ok, Partial Hölder regularity for elliptic systems with non-standard growth, J. Funct. Anal., 274 (2018), 723-768.  doi: 10.1016/j.jfa.2017.11.014.  Google Scholar

[30]

M. Ragusa and A. Tachikawa, Partial regularity of the minimizers of quadratic functionals with VMO coefficients, J. Lond. Math. Soc., 72 (2005), 609-620.  doi: 10.1112/S002461070500699X.  Google Scholar

[31]

M. Rao and Z. D. Ren, Theory of Orlicz Spaces, Monographs and Textbooks in Pure and Applied Mathematics 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[32]

L. Simon, Theorems on Regularity and Singularity of Energy Minimizing Maps, Birkhäuser Verlag, Basel, 1996. doi: 10.1007/978-3-0348-9193-6.  Google Scholar

[33]

B. Stroffolini, Partial regularity results for quasimonotone elliptic systems with general growth, Z. Anal. Anwend., 39 (2020), 315-347.  doi: 10.4171/zaa/1662.  Google Scholar

[34]

S. Z. Zheng, Partial regularity for quasi-linear elliptic systems with VMO coefficients under the natural growth, Chinese Ann. Math. Ser. A, 29 (2008), 49-58.   Google Scholar

show all references

References:
[1]

V. Bögelein, Partial regularity for minimizers of discontinuous quasi–convex integrals with degeneracy, J. Differ. Equ., 252 (2012), 1052-1100.  doi: 10.1016/j.jde.2011.09.031.  Google Scholar

[2]

V. BögeleinF. DuzaarJ. Habermann and C. Scheven, Partial Hölder continuity for discontinuous elliptic problems with VMO–coefficients, Proc. Lond. Math. Soc., 103 (2011), 371-404.  doi: 10.1112/plms/pdr009.  Google Scholar

[3]

D. Breit and A. Verde, Quasiconvex variational functionals in Orlicz–Sobolev spaces, Ann. Mat. Pura Appl., 192 (2013), 255-271.  doi: 10.1007/s10231-011-0222-1.  Google Scholar

[4]

P. Celada and J. Ok, Partial regularity for non–autonomous degenerate quasi–convex functionals with general growth, Nonlinear Anal., 194 (2020), 111473, 36 pp. doi: 10.1016/j.na.2019.02.026.  Google Scholar

[5]

E. De Giorgi, Frontiere orientate di misura minima Seminario di Matematica della, in Scuola Normale Superiore di Pisa, Editrice Tecnico Scienti ca, Pisa, 1961.  Google Scholar

[6]

L. Diening and F. Ettwein, Fractional estimates for non-differentiable elliptic systems with general growth, Forum Math., 20 (2008), 523-556.  doi: 10.1515/FORUM.2008.027.  Google Scholar

[7]

L. Diening and C. Kreuzer, Linear convergence of an adaptive finite element method for the $p$-Laplacian equation, SIAM J. Num. Anal., 46 (2008), 614-638.  doi: 10.1137/070681508.  Google Scholar

[8]

L. DieningD. LengelerB. Stroffolini and A. Verde, Partial regularity for minimizer of quasi-convex functional with general growth, SIAM J. Math. Anal., 44 (2012), 3594-3616.  doi: 10.1137/120870554.  Google Scholar

[9]

L. DieningB. Stroffolini and A. Verde, Everywhere regularity of functionals with $\phi$-growth, Manuscripta Math., 129 (2009), 449-481.  doi: 10.1007/s00229-009-0277-0.  Google Scholar

[10]

L. DieningB. Stroffolini and A. Verde, The $\varphi$-harmonic approximation and the regularity of $\varphi$-harmonic maps, J. Differ. Equ., 253 (2012), 1943-1958.  doi: 10.1016/j.jde.2012.06.010.  Google Scholar

[11]

P. Di GironimoL. Esposito and L. Sgambati, A remark on $L^{2, \lambda}$ regularity for minimizers of quadratic functionals, Manuscripta Math., 113 (2004), 143-151.  doi: 10.1007/s00229-003-0429-6.  Google Scholar

[12]

F. Duzaar and J. F. Grotowski, Optimal interior partial regularity for nonlinear elliptic systems: The method of $\mathcal{A} $-harmonic approximation, Manuscripta Math., 103 (2000), 267-298.  doi: 10.1007/s002290070007.  Google Scholar

[13]

F. DuzaarJ. F. Grotowski and M. Kronz, Regularity of almost minimizers of quasi–convex variational integrals with subquadratic growth, Ann. Mat. Pura Appl., 184 (2005), 421-448.  doi: 10.1007/s10231-004-0117-5.  Google Scholar

[14]

F. Duzaar and M. Kronz, Regularity of $\omega$-minimizers of quasi-convex variational integrals with polynomial growth, Differ. Geom. Appl., 17 (2002), 139-152.  doi: 10.1016/S0926-2245(02)00104-3.  Google Scholar

[15]

F. Duzaar and G. Mingione, The $p$-harmonic approximation and the regularity of $p$-harmonic maps, Calc. Var. Partial Differ. Equ., 20 (2004), 235-256.  doi: 10.1007/s00526-003-0233-x.  Google Scholar

[16]

F. Duzaar and G. Mingione, Harmonic type approximation lemmas, J. Math. Anal. Appl., 352 (2009), 301-335.  doi: 10.1016/j.jmaa.2008.09.076.  Google Scholar

[17]

M. Foss and G. Mingione, Partial continuity for elliptic problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 471-503.  doi: 10.1016/j.anihpc.2007.02.003.  Google Scholar

[18]

E. Giusti and M. Miranda, Sulla regolarità delle soluzioni deboli di una classe di sistemi ellittici quasilineari, Arch. Ration. Mech. Anal., 31 (1968/69), 173-184.  doi: 10.1007/BF00282679.  Google Scholar

[19]

C. Goodrich, G. Scilla and B. Stroffolini, Partial Hölder continuity for minimizers of discontinuous quasiconvex integrals with VMO coefficients and general growth, preprint, 2021. Google Scholar

[20]

T. IserniaC. Leone and A. Verde, Partial regularity results for asymptotic quasiconvex functionals with general growth, Ann. Acad. Sci. Fenn. Math., 41 (2016), 817-844.  doi: 10.5186/aasfm.2016.4155.  Google Scholar

[21]

J. Kristensen and G. Mingione, The singular set of minima of integral functionals, Arch. Ration. Mech. Anal., 180 (2006), 331-398.  doi: 10.1007/s00205-005-0402-5.  Google Scholar

[22]

J. Kristensen and G. Mingione, The singular set of Lipschitzian minima of multiple integrals, Arch. Ration. Mech. Anal., 184 (2007), 341-369.  doi: 10.1007/s00205-006-0036-2.  Google Scholar

[23]

J. Kristensen and G. Mingione, Boundary regularity in variational problems, Arch. Ration. Mech. Anal., 198 (2010), 369-455.  doi: 10.1007/s00205-010-0294-x.  Google Scholar

[24]

G. M. Lieberman, Boundary regularity for solutions of degenerate parabolic equations, Nonlinear Anal., 14 (1990), 501-524.  doi: 10.1016/0362-546X(90)90038-I.  Google Scholar

[25]

P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions, Arch. Rational Mech. Anal., 105 (1989), 267-284.  doi: 10.1007/BF00251503.  Google Scholar

[26]

P. Marcellini, Regularity and existence of solutions of elliptic equations with $p, q$–growth conditions, J. Differ. Equ., 90 (1991), 1-30.  doi: 10.1016/0022-0396(91)90158-6.  Google Scholar

[27]

P. Marcellini, Everywhere regularity for a class of elliptic systems without growth conditions, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 23 (1996), 1-25.   Google Scholar

[28]

C. B. Morrey, Quasi–convexity and the lower semicontinuity of multiple integrals, Pacific J. Math., 2 (1952), 25-53.   Google Scholar

[29]

J. Ok, Partial Hölder regularity for elliptic systems with non-standard growth, J. Funct. Anal., 274 (2018), 723-768.  doi: 10.1016/j.jfa.2017.11.014.  Google Scholar

[30]

M. Ragusa and A. Tachikawa, Partial regularity of the minimizers of quadratic functionals with VMO coefficients, J. Lond. Math. Soc., 72 (2005), 609-620.  doi: 10.1112/S002461070500699X.  Google Scholar

[31]

M. Rao and Z. D. Ren, Theory of Orlicz Spaces, Monographs and Textbooks in Pure and Applied Mathematics 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[32]

L. Simon, Theorems on Regularity and Singularity of Energy Minimizing Maps, Birkhäuser Verlag, Basel, 1996. doi: 10.1007/978-3-0348-9193-6.  Google Scholar

[33]

B. Stroffolini, Partial regularity results for quasimonotone elliptic systems with general growth, Z. Anal. Anwend., 39 (2020), 315-347.  doi: 10.4171/zaa/1662.  Google Scholar

[34]

S. Z. Zheng, Partial regularity for quasi-linear elliptic systems with VMO coefficients under the natural growth, Chinese Ann. Math. Ser. A, 29 (2008), 49-58.   Google Scholar

[1]

Shuhong Chen, Zhong Tan. Optimal interior partial regularity for nonlinear elliptic systems. Discrete & Continuous Dynamical Systems, 2010, 27 (3) : 981-993. doi: 10.3934/dcds.2010.27.981

[2]

Guji Tian, Xu-Jia Wang. Partial regularity for elliptic equations. Discrete & Continuous Dynamical Systems, 2010, 28 (3) : 899-913. doi: 10.3934/dcds.2010.28.899

[3]

Shuhong Chen, Zhong Tan. Optimal partial regularity results for nonlinear elliptic systems in Carnot groups. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3391-3405. doi: 10.3934/dcds.2013.33.3391

[4]

Giovanni Cupini, Paolo Marcellini, Elvira Mascolo. Regularity under sharp anisotropic general growth conditions. Discrete & Continuous Dynamical Systems - B, 2009, 11 (1) : 67-86. doi: 10.3934/dcdsb.2009.11.67

[5]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, 2021, 20 (4) : 1347-1361. doi: 10.3934/cpaa.2021023

[6]

Leon Mons. Partial regularity for parabolic systems with VMO-coefficients. Communications on Pure & Applied Analysis, 2021, 20 (5) : 1783-1820. doi: 10.3934/cpaa.2021041

[7]

Mostafa Fazly, Yuan Li. Partial regularity and Liouville theorems for stable solutions of anisotropic elliptic equations. Discrete & Continuous Dynamical Systems, 2021, 41 (9) : 4185-4206. doi: 10.3934/dcds.2021033

[8]

Paulo Rabelo. Elliptic systems involving critical growth in dimension two. Communications on Pure & Applied Analysis, 2009, 8 (6) : 2013-2035. doi: 10.3934/cpaa.2009.8.2013

[9]

Sun-Sig Byun, Hongbin Chen, Mijoung Kim, Lihe Wang. Lp regularity theory for linear elliptic systems. Discrete & Continuous Dynamical Systems, 2007, 18 (1) : 121-134. doi: 10.3934/dcds.2007.18.121

[10]

Rong Dong, Dongsheng Li, Lihe Wang. Regularity of elliptic systems in divergence form with directional homogenization. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 75-90. doi: 10.3934/dcds.2018004

[11]

Mostafa Fazly. Regularity of extremal solutions of nonlocal elliptic systems. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 107-131. doi: 10.3934/dcds.2020005

[12]

Luigi C. Berselli, Carlo R. Grisanti. On the regularity up to the boundary for certain nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 53-71. doi: 10.3934/dcdss.2016.9.53

[13]

Dung Le. Partial regularity of solutions to a class of strongly coupled degenerate parabolic systems. Conference Publications, 2005, 2005 (Special) : 576-586. doi: 10.3934/proc.2005.2005.576

[14]

Shenzhou Zheng, Laping Zhang, Zhaosheng Feng. Everywhere regularity for P-harmonic type systems under the subcritical growth. Communications on Pure & Applied Analysis, 2008, 7 (1) : 107-117. doi: 10.3934/cpaa.2008.7.107

[15]

Paolo Marcellini. Regularity under general and $ p,q- $ growth conditions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (7) : 2009-2031. doi: 10.3934/dcdss.2020155

[16]

Juan Dávila, Olivier Goubet. Partial regularity for a Liouville system. Discrete & Continuous Dynamical Systems, 2014, 34 (6) : 2495-2503. doi: 10.3934/dcds.2014.34.2495

[17]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[18]

Asadollah Aghajani. Regularity of extremal solutions of semilinear elliptic problems with non-convex nonlinearities on general domains. Discrete & Continuous Dynamical Systems, 2017, 37 (7) : 3521-3530. doi: 10.3934/dcds.2017150

[19]

Gabrielle Nornberg, Delia Schiera, Boyan Sirakov. A priori estimates and multiplicity for systems of elliptic PDE with natural gradient growth. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3857-3881. doi: 10.3934/dcds.2020128

[20]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (48)
  • HTML views (68)
  • Cited by (0)

Other articles
by authors

[Back to Top]